Alert archive / Georgia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 74, NWS Charleston, SC

May 27, 20114 counties in Georgia

NWS Charleston, SC issued this severe thunderstorm warning at May 27, 2011, 2:39 PM EDT for 4 counties in Georgia. It was in force for 66 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2011, 2:39 PM EDT (18:39 UTC)
Expired
May 27, 2011, 3:45 PM EDT
In force
66 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bryan County, GA, Chatham County, GA, Liberty County, GA, McIntosh County, GA

The radar

The Charleston,SC radar (KCLX), 115 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 2:40 PM EDTHAIL 1Richmond Hill, GA
May 27, 2:50 PM EDTHAIL 0.75Pooler, GA
May 27, 3:35 PM EDTHAIL 0.751 S Richmond Hill, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 6.7 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2011-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2188 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2011-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2188 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
600 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

282 
WUUS52 KCHS 271839
SVRCHS
GAC029-051-179-191-271945-
/O.NEW.KCHS.SV.W.0074.110527T1839Z-110527T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
239 PM EDT FRI MAY 27 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BRYAN COUNTY IN SOUTHEAST GEORGIA...
  CHATHAM COUNTY IN SOUTHEAST GEORGIA...
  EASTERN LIBERTY COUNTY IN SOUTHEAST GEORGIA...
  MCINTOSH COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 345 PM EDT

* AT 237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...NEAR COX...MOVING NORTHEAST AT 25 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  COX...DARIEN...RIDGEVILLE...CARNIGAN...MERIDIAN...TOWNSEND...  
EULONIA...CRESCENT...INTERSTATE 95 AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3143 8161 3147 8162 3151 8166 3154 8166
      3157 8157 3168 8147 3188 8153 3207 8142
      3215 8126 3197 8085 3183 8103 3176 8107
      3172 8113 3167 8113 3153 8126 3135 8145
      3134 8149
TIME...MOT...LOC 1838Z 216DEG 23KT 3141 8152

$$
4 follow-up statements
288 
WWUS52 KCHS 271902
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
302 PM EDT FRI MAY 27 2011

GAC029-051-179-191-271945-
/O.CON.KCHS.SV.W.0074.000000T0000Z-110527T1945Z/
MCINTOSH GA-LIBERTY GA-BRYAN GA-CHATHAM GA-
302 PM EDT FRI MAY 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR CHATHAM...SOUTHEASTERN BRYAN...EASTERN LIBERTY AND MCINTOSH
COUNTIES...

AT 258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL 
AND DAMAGING WINDS. ONE STORM WAS LOCATED NEAR ARDICK...OR ABOUT 9 
MILES NORTH OF DARIEN...MOVING NORTHEAST AT 25 MPH. ANOTHER LARGE
SEVERE THUNDERSTORM WAS WEST OF RICHMOND HILL...ALSO MOVING NORTHEAST
AROUND 25 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. MOVE 
INDOORS IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY 
AWAY FROM ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR 
THUNDER...YOU ARE WITHIN STRIKING DISTANCE.

&&

LAT...LON 3140 8147 3148 8160 3154 8166 3156 8156
      3168 8147 3188 8153 3207 8142 3215 8126
      3197 8086 3197 8085 3183 8103 3176 8107
      3172 8113 3167 8113 3152 8126 3136 8144
TIME...MOT...LOC 1900Z 216DEG 23KT 3152 8142

$$
506 
WWUS52 KCHS 271914
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
314 PM EDT FRI MAY 27 2011

GAC029-051-179-191-271945-
/O.CON.KCHS.SV.W.0074.000000T0000Z-110527T1945Z/
MCINTOSH GA-LIBERTY GA-BRYAN GA-CHATHAM GA-
314 PM EDT FRI MAY 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR WESTERN CHATHAM...SOUTHEASTERN BRYAN...EASTERN LIBERTY AND
NORTHWESTERN MCINTOSH COUNTIES...

AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED ALONG INTERSTATE 95 TO THE WEST OF KELLER AND RICHMOND 
HILL...MOVING NORTHEAST AT 25 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BELFAST...
BURROUGHS...CROSSROADS...FORT MCALLISTER...FORT STEWART...HALFMOON
LANDING...JONES...KELLER...MIDWAY...POOLER...RETREAT...RICEBORO...
RICHMOND HILL...SOUTH NEWPORT...SUNBURY...TOWNSEND...VERNONBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER IN A REINFORCED BUILDING. AVOID OPEN SHELTERS SUCH AS
GAZEBOS...GOLF CARTS...BASEBALL DUGOUTS...PICNIC SHELTERS...AND
BLEACHERS. STAY AWAY FROM POOLS AND OTHER BODIES OF WATER. IF THERE
ARE NO REINFORCED BUILDINGS IN SIGHT...TAKE SHELTER IN AN AUTOMOBILE.

&&

LAT...LON 3203 8109 3198 8108 3196 8108 3193 8110
      3187 8114 3181 8118 3173 8126 3163 8131
      3150 8147 3149 8156 3152 8161 3156 8156
      3168 8147 3188 8153 3207 8142 3215 8126
TIME...MOT...LOC 1912Z 216DEG 23KT 3158 8137

$$
462 
WWUS52 KCHS 271922
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
322 PM EDT FRI MAY 27 2011

GAC191-271931-
/O.CAN.KCHS.SV.W.0074.000000T0000Z-110527T1945Z/
MCINTOSH GA-
322 PM EDT FRI MAY 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MCINTOSH COUNTY
HAS BEEN CANCELLED...

LAT...LON 3203 8109 3198 8108 3196 8108 3181 8118
      3173 8126 3174 8132 3177 8135 3178 8139
      3179 8140 3180 8143 3182 8147 3188 8153
      3207 8142 3215 8126
TIME...MOT...LOC 1921Z 222DEG 18KT 3198 8124

$$

GAC029-051-179-271945-
/O.CON.KCHS.SV.W.0074.000000T0000Z-110527T1945Z/
LIBERTY GA-BRYAN GA-CHATHAM GA-
322 PM EDT FRI MAY 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR WESTERN CHATHAM...SOUTHEASTERN BRYAN AND CENTRAL LIBERTY
COUNTIES...

AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR BURROUGHS...OR ABOUT OVER RICHMOND HILL...MOVING
NORTHEAST AT 20 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BELFAST...
BURROUGHS...FORT MCALLISTER...KELLER...MIDWAY...POOLER...RICHMOND
HILL...SUNBURY...VERNONBURG...WHITE BLUFF AND WINDSOR FOREST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

&&

LAT...LON 3203 8109 3198 8108 3196 8108 3181 8118
      3173 8126 3174 8132 3177 8135 3178 8139
      3179 8140 3180 8143 3182 8147 3188 8153
      3207 8142 3215 8126
TIME...MOT...LOC 1921Z 222DEG 18KT 3198 8124

$$
109 
WWUS52 KCHS 271941
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
341 PM EDT FRI MAY 27 2011

GAC029-051-179-271951-
/O.EXP.KCHS.SV.W.0074.000000T0000Z-110527T1945Z/
LIBERTY GA-BRYAN GA-CHATHAM GA-
341 PM EDT FRI MAY 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CHATHAM...SOUTHEASTERN
BRYAN AND CENTRAL LIBERTY COUNTIES WILL EXPIRE AT 345 PM EDT...

AT 341 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

LAT...LON 3203 8109 3198 8108 3196 8108 3181 8118
      3173 8126 3174 8132 3177 8135 3178 8139
      3179 8140 3180 8143 3182 8147 3188 8153
      3207 8142 3215 8126
TIME...MOT...LOC 1941Z 227DEG 15KT 3197 8127

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:01 PM EDT, 38 minutes earlier.

Area forecast discussion, May 27, 2:01 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
201 PM EDT FRI MAY 27 2011

.SYNOPSIS...
A TROUGH ALOFT WILL IMPACT THE AREA INTO EARLY TONIGHT...FOLLOWED
BY ATLANTIC HIGH PRESSURE SATURDAY THROUGH AT LEAST THE MIDDLE OF
NEXT WEEK. A COLD FRONT COULD APPROACH THE REGION FROM THE NORTH
LATE NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ACROSS THE
FORECAST AREA EARLY THIS AFTERNOON...AND HAVE MADE SOME SLIGHT
ADJUSTMENTS TO POPS TO ACCOUNT FOR LATEST COVERAGE TRENDS.
SUBSIDENCE AND CAPPING HAVE WEAKENED AHEAD OF AN APPROACHING UPPER
TROUGH FROM THE WEST. SHORTWAVE ENERGY AND DEEP MOISTURE ACCOMPANY
THE UPPER TROUGH...AS THE TAIL END OF THE SYSTEM SHIFTS ACROSS SOUTH
CAROLINA AND EASTERN GEORGIA LATER TODAY. THE MAIN FORECAST CONCERN
CONTINUES TO REVOLVE AROUND STRENGTH AND EVOLUTION OF CONVECTION.

BEST THUNDERSTORM POTENTIAL WILL BE ALONG AND WEST OF THE SEABREEZE
BOUNDARY FOR THE REMAINDER OF THE AFTERNOON HOURS...AS THE FIRST
IN A SERIES OF STRONGER SHORTWAVES SHIFT INTO THE AREA THROUGH
THIS EVENING. STORM PREDICTION CENTER MAINTAINS A 5 PERCENT RISK
FOR SEVERE WEATHER ACROSS THE AREA. ALTHOUGH THE MAJORITY OF
UPPER LEVEL ENERGY WILL SHIFT NORTH OF THE REGION TODAY...VARIOUS
CONVECTIVE PARAMETERS CONTINUE TO SUGGEST THAT MARGINALLY SEVERE
WINDS AND HAIL WILL BE A CONCERN WITHIN INTENSIFYING
THUNDERSTORMS. CONSIDERING THE POTENTIAL FOR BOUNDARY INTERACTIONS
FROM DIFFERENTIAL HEATING...THE SEA BREEZE AND OUTFLOW FROM
UPSTREAM CONVECTION...ISOLATED STRONG TO SEVERE STORMS WILL REMAIN
A POSSIBILITY. WILL CONTINUE TO MENTION THE POSSIBILITY OF THESE
CONDITIONS TO THE HAZARDOUS WEATHER OUTLOOK

TEMPERATURES THIS AFTERNOON VARY GREATLY...DEPENDING ON THE AMOUNT
OF CLOUD COVER AND RAINFALL ALREADY EXPERIENCED AT PARTICULAR
LOCATIONS. HAVE MADE SOME TWEAKS TO THE HOURLY AND MAXIMUM
TEMPERATURE FORECAST...YET WILL CONTINUE TO ADVERTISE HIGHS
GENERALLY IN THE MID TO UPPER 80S AWAY FROM THE LOCALLY COOLER
COASTLINE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
CONVECTION WILL DIMINISH IN STRENGTH AND COVERAGE BY MIDNIGHT WITH
THE LOSS OF INSTABILITY AND EVENTUALLY THE PASSAGE OF THE TROUGH
ALOFT OVERNIGHT.

SATURDAY...A SHEAR AXIS...THE REMNANTS OF THE UPPER TROUGH...WILL
PERSIST OVER N/E COUNTIES BETWEEN AN UPPER RIDGE OVER THE WESTERN
ATLANTIC AND ANOTHER UPPER RIDGE BUILDING TOWARD THE REGION FROM THE
SW. A FEW SHOWERS/THUNDERSTORMS COULD BE ONGOING IN THE VICINITY OF
THE SHEAR AXIS TO START THE DAY OVER THE COASTAL WATERS AND SC
COASTAL COUNTIES. THEN...DESTABILIZATION AND SEA BREEZE CONVERGENCE
COULD PUSH THE THREAT FOR ISOLATED/SCATTERED THUNDERSTORMS INLAND
DURING THE AFTERNOON.

SUNDAY/MONDAY...THE UPPER RIDGE WILL STRENGTHEN AND EXPAND ACROSS
THE EASTERN US. WHILE ISOLATED DIURNAL SHOWERS/THUNDERSTORMS CANNOT
BE RULED OUT ALONG THE SEA BREEZE DURING THE DAY AND OVER COASTAL
WATERS AT NIGHT...SUBSIDENCE/CAPPING SHOULD GREATLY LIMIT
COVERAGE/DURATION OF DEEP MOIST CONVECTION. THUS...HELD POPS BELOW
15 PERCENT SUNDAY THROUGH MONDAY.

ONSHORE FLOW SHOULD HOLD TEMPERATURES CLOSE TO NORMAL THROUGH THE
PERIOD.

&&

.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
THE BLOCKING PATTERN FEATURING THE DEEP LAYER UPPER RIDGE SHOULD
PERSIST WITH LITTLE/NO DIURNAL PRECIPITATION AND NEAR NORMAL
TEMPERATURES THROUGH MIDWEEK. THEN...THE UPPER RIDGE WILL SHIFT WEST
DURING THE LATTER HALF OF THE WEEK...ALLOWING AN UPPER TROUGH TO
AMPLIFY OVER THE NE US AND PUSHING A COLD FRONT TOWARD THE FORECAST
AREA. WHILE THE FRONT COULD EVENTUALLY STALL NORTH OF THE REGION...A
WEAKENED CAP AND POOLING OF MOISTURE/INSTABILITY SOUTH OF THE
BOUNDARY SHOULD SUPPORT AN INCREASING CHANCE FOR
SHOWERS/THUNDERSTORMS THURSDAY/FRIDAY.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
HAVE INDICATED MAINLY PREVAILING VFR CONDITIONS THROUGH THE 18Z
TAF PERIOD...HOWEVER SCATTERED CONVECTION THIS AFTERNOON COULD
PERIODICALLY DETERIORATE CONDITIONS TO MVFR LEVELS..ESPECIALLY AT
KSAV. HAVE INCLUDED A TEMPO TSRA FOR KSAV...WHERE THE SEA BREEZE
WILL TAKE LONGER TO PROGRESS INLAND. THUS KSAV COULD SEE MORE
THUNDERSTORM DEVELOPMENT THAN KCHS. HOWEVER...HAVE KEPT MENTION OF
CB AT BOTH SITES THROUGH 01Z. EXPECT CONVECTIVE DEVELOPMENT AND
COVERAGE TO DIMINISH THIS EVENING. SURFACE WINDS WILL ALSO
DECREASE OVERNIGHT WITHING PLENTY OF LINGERING LOW LEVEL MOISTURE.
CONSIDERING SCATTERED CLOUD COVERAGE OVERNIGHT...WILL KEEP
VISIBILITIES VFR FOR NOW.

EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT WEATHER IS EXPECTED.

&&

.MARINE...
THE LOCAL WATERS WILL BE LOCATED ACROSS THE WESTERN SIDE OF THE
ATLANTIC RIDGE THROUGH TONIGHT. CONTINUE TO ADJUST THE FORECAST
FOR HIGHER WINDS IN THE CHARLESTON HARBOR AND ACROSS THE NEARSHORE
WATERS WITH THE SEA BREEZE CIRCULATION AND A TIGHTENING OF THE
PRESSURE GRADIENT. CONDITIONS ARE STILL EXPECTED TO REMAIN BELOW
ADVISORY CRITERIA. THE NOCTURNAL SURGE TONIGHT WILL BE SUBTLE AT
BEST. THUS SOUTHEAST TO SOUTH WINDS WILL LIKELY REMAIN 15 KT OR
LESS THIS EVENING AND OVERNIGHT...WITH THE WAVE SPECTRUM COMPRISED
MAINLY OF SHORT PERIOD WIND DRIVEN WAVES OF 3 OR 4 FT.

MARINERS ARE ADVISED THAT SOME THUNDERSTORMS WILL OCCUR FOR THE
FIRST TIME IN MANY DAYS...MAINLY TONIGHT. AND THERE IS A SMALL
POSSIBILITY OF SOME GUSTY WINDS TO OCCUR WITH A FEW OF THESE
STORMS.

SMALL CRAFT ADVISORY CONDITIONS ARE NOT EXPECTED SATURDAY THROUGH
WEDNESDAY. S/SE WINDS SATURDAY WILL TURN TOWARD THE E AND EVEN
OCCASIONALLY NE...ENHANCED EACH DAY BY THE SEA BREEZE
CIRCULATION...AS HIGH PRESSURE BUILDS AND PERSISTS NE OF THE
WATERS. THE LONG DURATION E/NE FLOW COULD PUSH SEAS TO AS HIGH AS
3-5 FT EARLY TO MID WEEK.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, May 27, 4:12 AM EDT, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
412 AM EDT FRI MAY 27 2011

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-280815-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
412 AM EDT FRI MAY 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...A TROUGH OF LOW PRESSURE ALOFT WILL MOVE
ACROSS THE AREA THIS AFTERNOON AND EVENING...ALLOWING FOR
SCATTERED THUNDERSTORMS TO DEVELOP. WITH THE INTERACTION OF THE
SEA BREEZE AND BOUNDARIES FROM THESE AND OTHER NEARBY
THUNDERSTORMS...A FEW STORMS COULD BECOME SEVERE. DAMAGING WINDS
AND MARGINALLY SEVERE HAIL IS POSSIBLE...MAINLY NEAR AND WEST OF
THE INTERSTATE 95 CORRIDOR. THE MOST LIKELY TIME FOR SEVERE
WEATHER IS FROM 3 TO 10 PM EDT.

STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE
FOR THE LATEST WEATHER INFORMATION FROM YOUR NATIONAL WEATHER
SERVICE IN CHARLESTON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 3 PM.

AMZ330-350-352-354-374-280815-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
412 AM EDT FRI MAY 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

33

In the hours before

Local storm report, May 27, 12:47 PM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1247 PM EDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     TSTM WND GST     14 WNW SAINT STEPHEN    33.48N  80.15W
05/27/2011  M57 MPH          BERKELEY           SC   OFFICIAL NWS OBS

&&

EVENT NUMBER CHS1100408

JHP
Special weather statement, May 27, 1:46 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
146 PM EDT FRI MAY 27 2011

SCZ043-044-271815-
DORCHESTER-INLAND COLLETON-
146 PM EDT FRI MAY 27 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
COLLETON COUNTIES THROUGH 215 PM EDT...

AT 144 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR GLOVERVILLE...MOVING NORTHEAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
COTTAGEVILLE...GIVHANS AND ROUND O...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3312 8040 3298 8020 3285 8042 3278 8048
      3287 8063
TIME...MOT...LOC 1746Z 220DEG 16KT 3287 8049
Special weather statement, May 27, 1:49 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
149 PM EDT FRI MAY 27 2011

GAZ101-116-118-SCZ047-048-051-271815-
BEAUFORT-COASTAL JASPER-EFFINGHAM-INLAND BRYAN-INLAND CHATHAM-INLAND
JASPER-
149 PM EDT FRI MAY 27 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...BRYAN...
JASPER...BEAUFORT AND CHATHAM COUNTIES THROUGH 215 PM EDT...

AT 144 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR BLOOMINGDALE...MOVING NORTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
HARDEEVILLE...JASPER...PURYSBURGH...SWITZERLAND...TILLMAN...
BLOOMINGDALE...EBENEZER...EDEN...MEINHARD...MELDRIM...MONTEITH...
POOLER...PORT WENTWORTH AND RINCON...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3256 8110 3239 8085 3204 8127 3216 8143
TIME...MOT...LOC 1749Z 205DEG 11KT 3217 8129
Special weather statement, May 27, 2:23 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
223 PM EDT FRI MAY 27 2011

SCZ042-043-047>049-051-271915-
BEAUFORT-COASTAL COLLETON-COASTAL JASPER-HAMPTON-INLAND
COLLETON-INLAND JASPER-
223 PM EDT FRI MAY 27 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON...JASPER...
BEAUFORT AND COLLETON COUNTIES THROUGH 315 PM EDT...

AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR RICETOWN...MOVING NORTHEAST AT 25 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
COOSAWHATCHIE...CUMMINGS...EARLY BRANCH...GARDENS CORNER...GARNETT...
GILLISONVILLE...GRAHAMVILLE...GRAYS...GREEN POND...HENDERSONVILLE...
MCPHERSONVILLE...OLD HOUSE...PINELAND...POCOTALIGO...RIDGELAND...
ROBERTVILLE...SHELDON...SWITZERLAND...TARBORO...TILLMAN...WHITE HALL
AND YEMASSEE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3293 8087 3270 8052 3233 8099 3259 8127
TIME...MOT...LOC 1823Z 227DEG 20KT 3254 8094
Special weather statement, May 27, 2:27 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
227 PM EDT FRI MAY 27 2011

GAZ118-271900-
INLAND CHATHAM-
227 PM EDT FRI MAY 27 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHATHAM COUNTY
THROUGH 300 PM EDT...

AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR TUTENS...MOVING NORTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLOOMINGDALE...GARDEN CITY...MEINHARD...MONTEITH...POOLER AND PORT
WENTWORTH...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
NICKEL SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3204 8135 3212 8132 3217 8129 3222 8122
      3224 8119 3223 8115 3219 8111 3217 8111
      3217 8113 3215 8111 3212 8112 3210 8108
      3199 8127
TIME...MOT...LOC 1828Z 217DEG 13KT 3206 8127

JAQ
Local storm report, May 27, 2:38 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
238 PM EDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0229 PM     HAIL             RICHMOND HILL           31.94N  81.30W
05/27/2011  E0.88 INCH       BRYAN              GA   BROADCAST MEDIA

            BROADCAST MEDIA RELAYED A REPORT OF PENNY TO NICKEL
            SIZE HAIL.

&&

EVENT NUMBER CHS1100409

JAQ

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 8:18 PM EDTSpecial Weather StatementCHSJenkins27 min
May 26, 9:31 PM EDTSevere Thunderstorm WarningCHSBulloch, Candler, Evans, Tattnall59 min
May 26, 9:54 PM EDTSevere Thunderstorm WarningCHSBulloch, Jenkins, Screven66 min
May 26, 10:22 PM EDTSpecial Weather StatementCHSLong23 min
May 26, 10:28 PM EDTSevere Thunderstorm WarningCHSBulloch, Candler62 min
May 26, 10:49 PM EDTSpecial Weather StatementCHSBryan, Liberty26 min
May 26, 10:54 PM EDTSevere Thunderstorm WarningCHSBulloch, Jenkins, Screven66 min
May 27, 2:27 PM EDTSpecial Weather StatementCHSChatham33 min
May 27, 5:04 PM EDTSpecial Weather StatementCHSTattnall26 min
May 27, 5:10 PM EDTSpecial Weather StatementCHSJenkins35 min
May 27, 5:29 PM EDTSpecial Weather StatementCHSEvans31 min
May 27, 6:07 PM EDTSpecial Weather StatementCHSTattnall23 min
May 27, 6:15 PM EDTSevere Thunderstorm WarningCHSLong, Tattnall60 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.